Flash Flood, Okmulgee
- When
- June 15, 2:00 PM CST to 6:00 PM CST
- Where
- Okmulgee County, 0.97 mi WSW of Beggs to 2.83 mi ESE of Beggs
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.724, -96.085
Several roads were flooded and impassable.
A weak frontal boundary stretched across northeastern Oklahoma during the afternoon hours of June 15th. Widespread thunderstorms developed near this boundary with the approach of an upper level disturbance.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A weak frontal boundary stretched across northeastern Oklahoma during the afternoon hours of June 15th. Widespread thunderstorms developed near this boundary with the approach of an upper level disturbance. Locally heavy rainfall from this activity resulted in flash flooding across portions of northeastern Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 15, 1:38 PM CST, 22 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
238 PM CDT MON JUN 15 2015
.DISCUSSION...
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS THROUGH THURSDAY. SIGNIFICANT AND POTENTIALLY
LIFE THREATENING FLASH FLOODING WILL BE POSSIBLE INCLUDING MAIN-
STEM RIVER FLOODING...ESPECIALLY WED/THU AS TROPICAL SYSTEM LIFTS
NORTH INTO THE AREA.
BANDS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ONGOING
ACROSS THE REGION THIS AFTERNOON. PW'S REMAIN HIGH...IN THE 1.9
TO 2.0 INCH RANGE. THE HEAVY RAINFALL THREAT WILL CONTINUE AT
LEAST THROUGH THE EVENING HOURS. WEAK FRONTAL BOUNDARY WILL
APPROACH NORTHEAST OKLAHOMA INTO TUESDAY AND WILL PROVIDE THE
FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT THROUGH THE DAY.
ALTHOUGH TIMING DIFFERENCES REMAIN IN A FEW OF THE OPERATION
MODELS...REMNANTS OF TROPICAL SYSTEM EXPECTED TO MOVE OUT OF THE
GULF OF MEXICO AND INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
WEDNESDAY INTO THURSDAY. ECMWF REMAINS THE OUTLIER CONCERNING
TIMING AND IS MUCH SLOWER WITH PROGRESSION OF LOW. TRENDED CLOSER
TOWARDS THE GFS SOLUTION WHICH IS FASTER BUT NOT AS FAST AS LATEST
12Z NAM. WIDESPREAD 4 TO 7 INCHES WILL BE COMMON ACROSS THE WATCH
AREA WITH LOCALLY HIGHER AMOUNTS TO AROUND 10 INCHES. GIVEN THE
CURRENT PROJECTED FORECAST TRACK...HIGHEST RAINFALL AMOUNTS ARE
EXPECTED ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. IT IS
POSSIBLE THAT HEAVIER RAINFALL AXIS COULD SHIFT/EXPAND FURTHER
NORTH DEPENDING ON HOW TROPICAL SYSTEM EVOLVES OVER THE NEXT 24
HOURS.
LINGERING PRECIPITATION CHANCES WILL CONTINUE THROUGH THE WEEKEND
AS A MOIST AIR-MASS REMAINS IN PLACE. UPPER RIDGE WILL BUILD OVER
THE SOUTHERN PLAINS INTO NEXT WEEK WITH HOT/HUMID CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 71 82 71 82 / 60 60 60 80
FSM 73 85 73 85 / 60 80 80 80
MLC 71 81 72 81 / 60 80 80 80
BVO 69 82 69 82 / 60 60 50 60
FYV 69 80 69 80 / 60 80 80 80
BYV 69 81 69 81 / 60 90 80 90
MKO 71 82 70 82 / 60 80 80 80
MIO 69 83 69 83 / 60 70 70 80
F10 71 82 71 82 / 60 70 80 80
HHW 72 83 72 83 / 60 80 80 80
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...05
LONG TERM....12HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 214 PM CDT MON JUN 15 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 214 PM CDT MON JUN 15 2015 ...SIGNIFICANT FLASH FLOODING AND RIVER FLOODING POSSIBLE BY MID WEEK... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...MAINLY NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. ONSET...ONGOING. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...WITH SOME OF THE ACTIVITY LIKELY CONTINUING INTO THE OVERNIGHT HOURS. A FEW OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS TO 45 MILES AN HOUR THIS AFTERNOON BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED. LOCALLY HEAVY RAINFALL IS EXPECTED AS WELL...WITH LOCAL AMOUNTS OF 1 TO 2 INCHES LIKELY ESPECIALLY ACROSS NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE REMAINS OF A TROPICAL SYSTEM ARE FORECAST TO MOVE OUT OF THE GULF OF MEXICO AND INTO PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BY MID WEEK. SEVERAL INCHES OF RAIN WILL BE LIKELY ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS ALONG WITH THE POTENTIAL OF FLASH FLOODING AND RIVER FLOODING. UNCERTAINTIES STILL PERSIST CONCERNING THE EXACT TRACK OF THIS SYSTEM...AND PRECIPITATION TIMING AND AMOUNTS WILL CONTINUE TO BE REFINED OVER THE NEXT FEW DAYS. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGEMENT GROUPS SHOULD PREPARE FOR THE POSSIBILITY OF ADDITIONAL HEAVY RAINFALL...FLASH FLOODING AND RIVER FLOODING INTO THE MIDDLE PART OF THIS WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The Tulsa radar (KINX), 69 km away, was scanning. The volume nearest the first event began at 20:00 UTC.
2 flash flood. Local standard time, as filed.
Several roads were flooded and impassable.
Portions of several roads were flooded from Highway 64 to E 191st Street South between S Mingo Road and S Garnett Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588056, 588057.